Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 261, NWS Omaha, NE

November 5, 2000Madison County, Pierce County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Nov 5, 2000, 5:59 PM CST for Madison County, Pierce County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Nov 5, 2000, 5:59 PM CST (23:59 UTC)
Expired
Nov 5, 2000, 6:45 PM CST
In force
46 min
Issued by
NWS Omaha, NE
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Madison County, NE, Pierce County, NE

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 12.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2000-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2000-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
993 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KOAX 060000
SVROMA
NEC119-139-060045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA NE
559 PM CST SUN NOV 5 2000

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MADISON COUNTY IN NORTHEAST NEBRASKA
  THIS INCLUDES THE CITY OF NORFOLK
  SOUTHERN PIERCE COUNTY IN NORTHEAST NEBRASKA

* UNTIL 645 PM CST

* AT 555 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER BATTLE CREEK...OR ABOUT 9 MILES SOUTHWEST
  OF NORFOLK...MOVING NORTHEAST AT 25 MPH.

SOME LOCATIONS IN THE PATH OF THE STORM THROUGH 645 PM CST
  INCLUDE...NORFOLK...HADAR...

IF YOU ARE IN THE WARNED AREA...PREPARE FOR DAMAGING WINDS...LARGE
HAIL...HEAVY RAIN AND DANGEROUS LIGHTNING. GET INTO A REINFORCED
BUILDING. STAY AWAY FROM WINDOWS AND GLASS DOORS.

THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO GOLFBALL SIZE. GO TO A
SAFE PLACE INSIDE YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND
GLASS DOORS.

LAT...LON 4174 9779 4177 9739 4217 9735 4217 9782

CHERMOK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 2:15 PM CST, 3 hours 44 minutes earlier.

Area forecast discussion, Nov 5, 2:15 PM CST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
215 PM CST SUN NOV 5 2000

...INITIAL CONCERN CONVECTION...LATER CONCERN HOW LONG TO KEEP CHANCE
OF PRECIPITATION...AND TYPE...

SHORT TERM...THE COLD FRONT AT 1 PM EXTENDED FROM BETWEEN AINSWORTH
AND ONEILL SOUTHWEST TO MCK.  THE PROGRESS OF THE FRONT SHOULD BRING
IT THROUGH THE CWA TONIGHT... TO MO RIVER VALLEY BY AM.  INCREASING
INSTABILITY SUGGESTS CONVECTIVE LINES AND CLUSTERS THROUGH FRONTAL
PASSAGE. POSSIBLY A MIX IN NORTHEAST ZONES BY AM...RAIN/WET
SNOW.

LONGER TERM...MODELS IN PRETTY GOOD AGREEMENT IN THE LARGE
SCALE...WHILE THE SMALL SCALE FEATURES WILL REMAIN SOMEWHAT OF A
MYSTERY UNTIL THEY EVOLVE.  ONE THING THAT ALL OF THE NUMERICAL
MODELS SUGGEST IS THAT A TEMPORARY DRYING IN THE MID LEVELS IS TEMPORARY
REPLACED WITH WRAP AROUND MOISTURE LATE TUESDAY INTO TUESDAY NIGHT
THAT EXTENDS VERTICALLY INTO THE DENDRITIC LAYER...THUS SOME PERIODS
OF LIGHT SNOW OR FLURRIES POSSIBLE WITH THIS MOISTURE.  THOUGH
CLOUDS PERSISTS...KEEPING COLD DIURNAL RANGE DOWN...MUCH AS BOTH FWC
AND FAV SUGGEST...ANY LINGERING SNOW TUESDAY SHOULD BE CONFINED TO
NORTHEAST NEBRASKA.

STEADY OR FALLING TEMPERATURES MONDAY BEHIND FRONT...AND THERE IS AN
OLD SAYING THAT THERE IS ALWAYS A SURPRISE UNDER AN UPPER LOW.  THIS
SAYING RELATES TO THE FEATURES THAT THE MODEL CANNOT RESOLVE IN
THESE PATTERNS...BUT DO NOT EXPECT ANY BIG SURPRISE.

EXTENDED TERM...PROBLEM SECOND UPPER LOW...WHICH SHOULD FARTHER
EAST AND SOUTH...HWVR LOOKS LIKE A RISK OF PRECIPITATION
THURSDAY.

COORDINATION WITH LBF AND GID AND SPC.

.OMA...NONE.
BYRD

In the hours before

Special weather statement, Nov 5, 5:00 PM CST, 59 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-042>045
-050>053-065>068-078-088>093-060300-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
500 PM CST SUN NOV 5 2000

...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA...

STORM SPOTTERS MAY BE REQUIRED ACROSS PARTS OF EASTERN NEBRASKA INTO
THIS EVENING.  THE MAIN RISK WOULD APPEAR TO BE WEST OF A BEATRICE
TO OMAHA TO TEKAMAH LINE...ALTHOUGH A FEW STRONG STORMS COULD MOVE
INTO EXTREME EASTERN NEBRASKA AND SOUTHWEST IOWA LATER THIS EVENING
AS A COLD FRONT MOVES CLOSER TO THE REGION.

LOW LEVEL MOISTURE ACROSS THE AREA AND AFTERNOON HEATING COMBINED TO
PRODUCE AN AREA OF UNSTABLE CONDITIONS OVER SOUTH CENTRAL AND PARTS
OF EASTERN NEBRASKA.  A STRONG JET MOVING ACROSS THE AREA WAS
CREATING FAVORABLE CONDITIONS FOR SEVERE THUNDERSTORMS.
INITIALLY...SOME ROTATING THUNDERSTORMS COULD PRODUCE ISOLATED
TORNADOES ALONG WITH LARGE HAIL.  THE SEVERE WEATHER THREAT SHOULD
SHIFT MORE TOWARD STRONG WIND AND HAIL BY MID EVENING...BEFORE
INSTABILITY DECREASES AND THE SEVERE WEATHER THREAT DIMINISHES BY
LATE EVENING.

CHERMOK

Nearby

Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.